| Model Number |
640CF0620 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30688440) could not be detached.The physician raised the pressure on the syringe to the red zone, but the coil still did not detach.The physician retracted the coil and switched to a new one to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported issue.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone:(b)(6).The initial reporter email address is not available / reported.He device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30688440) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 21-jun-2022.[additional information]: on 21-jun-2022, additional information was received.The information indicated that the procedure was a vascular intracranial aneurysm embolization.When the coil arrived at the target aneurysm and release marker, the coil could not be detached.The physician retracted the coil, successfully removed it from the patient and replaced it with a new device to complete the procedure.The information further stated that the coil component was still attached to the delivery system when it was removed.There was no blood flow reduction or restriction as a result of the reported issue.The syringe was filled from a dedicated saline source.The syringe used was a trufill dcs syringe ii (635002 / 96331390).The syringe had not been used to deploy any other coils prior to the reported event; it was used later to successfully detach coils following the reported issue.Before attempting to deploy the complaint coil, the syringe had not previously exceeded the green zone / position 3.Prior to the attempt to detach, verification under fluoro that there was no stress against the sl-10® microcatheter (stryker) or the delivery tube.The delivery system was prepped without any difficulty.The information also indicated that with the attempt to deploy this coil, the syringe was taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.When the coil arrived at the target position, the physician tried to detach it, the syringe was taken to the green zone and it pressurized as intended.After the coil did not detach in the green zone, the syringe was then taken to the red alternative detachment zone.Nothing else was done in attempt to detach the coil.The replacement product used to complete the procedure was another 6mm x 20cm orbit galaxy complex fill coil (640cf0620).There was no clinically significant delay in the procedure due to the reported event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 25-aug-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30688440) could not be detached.The physician raised the pressure on the syringe to the red zone, but the coil still did not detach.The physician retracted the coil and switched to a new one to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported issue.On 21-jun-2022, additional information was received.The information indicated that the procedure was a vascular intracranial aneurysm embolization.When the coil arrived at the target aneurysm and release marker, the coil could not be detached.The physician retracted the coil, successfully removed it from the patient and replaced it with a new device to complete the procedure.The information further stated that the coil component was still attached to the delivery system when it was removed.There was no blood flow reduction or restriction as a result of the reported issue.The syringe was filled from a dedicated saline source.The syringe used was a trufill dcs syringe ii (635002 / 96331390).The syringe had not been used to deploy any other coils prior to the reported event; it was used later to successfully detach coils following the reported issue.Before attempting to deploy the complaint coil, the syringe had not previously exceeded the green zone / position 3.Prior to the attempt to detach, verification under fluoro that there was no stress against the sl-10® microcatheter (stryker) or the delivery tube.The delivery system was prepped without any difficulty.The information also indicated that with the attempt to deploy this coil, the syringe was taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.When the coil arrived at the target position, the physician tried to detach it, the syringe was taken to the green zone and it pressurized as intended.After the coil did not detach in the green zone, the syringe was then taken to the red alternative detachment zone.Nothing else was done in attempt to detach the coil.The replacement product used to complete the procedure was another 6mm x 20cm orbit galaxy complex fill coil (640cf0620).There was no clinically significant delay in the procedure due to the reported event.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6mm x 20cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.The gripper was observed protruding from the introducer slit.No other damages were observed on the device during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil was observed in good condition (i.E., no kinks, elongations, or non-concentric loops).The embolic coil is noted still attached to the rest of the device.The gripper was observed twisted at the point where it protrudes from the introducer slit.A review of manufacturing documentation associated with this lot (30688440) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The damage noted on the gripper was not originally reported in the complaint.The exact time when the gripper became protruded from the introducer slit cannot be determined.The embolic coil could not be advanced out of the introducer due to the condition observed on the gripper.As a result, functional analysis could not be performed and the reported issue in the complaint could not be evaluated.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: increase the pressure in the syringe by rotating the syringe knob clockwise until the gauge indicator enters position 3, green zone.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.Coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.Do not advance the marker bands of the delivery tube past the marker band of the infusion catheter.Advancing the marker bands of the delivery tube past the marker band of the infusion catheter results in forwarding movement of the tip of the delivery tube past the infusion catheter and risks damaging the vessel and displacing the coil.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.